MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4097310
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Codes Vertigo (2134); Dizziness (2194); Malaise (2359)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultra2 meter continued to display the apply sample icon instead of counting down and providing a blood glucose result.The complaint was classified based on the customer service representative (csr) documentation.The patient reported that the alleged meter issue began 3 weeks prior to contacting lfs.The patient informed the csr that she manages her diabetes with ¿lecimitril 2.5¿ and claimed she took her usual dose of medication on (b)(6) 2018 at 4:00 pm in response to the alleged issue.The patient reported developing symptoms of ¿lightheadedness, felt ill, off balance, did not feel good¿ an unspecified time after the alleged issue began.The patient denied receiving any medical treatment.At the time of troubleshooting, the csr noted the subject meter was not being used for the first time.It was noted that the correct strips were being used for testing and that the correct testing process was being followed.The csr noted the patient did not have testing supplies available to test the meter.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after the alleged meter issue began.

Brand Name
OT ULTRA2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7322870
Report Number3008382007-2018-00749
Device Sequence Number110241
Product Code NBW
UDI-Device Identifier00353885008853
UDI-Public00353885008853
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4097310
Other Device ID Number1-99SMXF
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/28/2018
Device Age8 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2018
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;